Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS Kansas City, MO

July 10, 2001Henry County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 10, 2001, 4:10 AM CDT for Henry County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 10, 2001, 4:10 AM CDT (09:10 UTC)
Expired
Jul 10, 2001, 5:00 AM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:22 AM CDTThunderstorm Wind 52 EMontrose, MOLarge trees reported down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2087 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 100911
SVRMCI

MOC083-101000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 AM CDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF CLINTON

* UNTIL 500 AM CDT

* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MONTROSE...OR ABOUT 9 MILES NORTH OF
  APPLETON CITY...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTROSE AT 415 AM CDT
  DEEPWATER AT 425 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.

LAT...LON 3847 9353 3843 9408 3822 9408 3823 9356

$$
KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 10, 2:35 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 AM CDT TUE JUL 10 2001

CONVECT DEVELOPED ALNG 85 DAM WARM FNT ARND MID AS WAA ENHANCED BY
WEAK 70 DAM SHORTWV. SFC BNDRY THAT WAS ALNG MO RVR LAST NITE...HAS
PUSHED INTO SRN MO AND BCM RATHER DIFFUSE. SLGTLY DRIER AIR HAS MVD INTO FA
AND IS HELPING TO KEEP TSRA/SHRA BLO SVR.SHRA OVR NERN ZONES LIKELY
FRM 850-750 WAA...BUT AS THEY MV INTO MORE STABLE ENVIRON...THEYVE
BEEN DISSIPATING.  XPCT CONVECT CURRENTLY ONGOING OVR NW AND WC PTNS
OF FA TO CTN THRU SR. ONCE AGAIN...XPCT CONVECT TO DISSIPATE DURING
MRNG HRS...AS BL MIXES.

WV LOOP SHOWING RATHER POTENT SHORTWV RIDING ALNG BACKSIDE
OF 50 DAM RDG. LATEST META HAS THE BEST HNDL ON THIS FEATURE.
LO LVL BAROCLINICITY INCRS DURING DAY IN RESPONSE TO THIS FEATURE.
RIGHT NOW...ALL MODELS KEEP FA ON THE COOL SIDE OF WARM FNT.
92 DAM TEMPS SUGGEST MAXES GENLLY WL BE IN THE 85 TO 90 RNG ACRS
MOST OF FA. BUT...CLD DEBRIS LIKELY WL HV IMPACT ON TEMPS...SO WL
KEEP TEMP FCST TDA A LTL CONSERV. CONVECT LATER TONIGHT SHULD
RAIN-COOL AIR ENUF TO KEEP MINS BLO 70 FOR THE FIRST TIME IN MANY
DAYS...AND GENLLY WL FOLLOW GUID.  LATEST GUID REALLY TOOK A
DOWNWARD TREND WITH MAXES ON THU.  TRACK OF MCS WED NITE AND COVG
OF PCPN WL BE CRUCIAL. WL USE A RANGE TO COVR DIFFERENT SCENARIOS.

VRY COMPLEX SFC SITN EVOLVING FOR THU INTO FRI DUE TO INTERACTION
OF SRN PLAIN SFC LOW AND QUASI STNRY BNDRY THAT WL STRETCH FRM
NRN PLAINS INTO LWR MS VALLEY. LOW LVL LAPSE RATES SUPPORT STG
SFC BASED CONVECT OVR SRN PART OF CWA...THOU MID LVL LAPSE
RATES NOT AS FAVORABLE. PBLY WL UP POPS A BIT.

MRF/AVN CONSISTENT IN BRINGING WELCOMED  COOLER AND
DRIER AIRMASS INTO FA FRI. WL CTN TREND OF LOWER THAN NORMAL TEMPS
AND DRY COND THRU THE WKEND INTO EARLY NXT WEEK.

.EAX...NONE.

24

In the hours before

Local storm report, Jul 10, 3:11 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CDT TUE JUL 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0233 AM    OLATHE                    KS   WIND DAMAGE
07/10/01   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          NUMEROUS TREES DOWN/
                                          POWER OUTAGES

0233 AM    STILWELL                  KS   .75 INCH HAIL
07/10/01   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0233 AM    DE SOTO                   KS   .75 INCH HAIL
07/10/01   JOHNSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 10, 3:59 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CDT TUE JUL 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 AM    LOUISBURG                 KS   WIND DAMAGE
07/10/01   MIAMI                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          TREE LIMBpS DOWN/POWER
                                          OUTAGES

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:48 AM CDTSevere Thunderstorm WarningEAXCass42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.